Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2005, 7:07 PM CDT for Clay County, Illinois. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 30, 2005, 7:44 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:16 PM CDT | HAIL 1 | Xenia, IL | QUARTER SIZE HAIL COVERING THE GROUND |
| Jun 30, 7:29 PM CDT | TSTM WND GST 60 | 1 S Flora, IL | |
| Jun 30, 7:29 PM CDT | TSTM WND GST 60 | 1 S Flora, IL | |
| Jun 30, 7:29 PM CDT | HAIL 1 | 1 S Flora, IL | |
| Jun 30, 7:32 PM CDT | TSTM WND DMG | Flora, IL | NUMEROUS TREES DOWN. NUMEROUS TWO TO THREE INCH TREE LIMBS DOWN. ROOF OF BUSINESS DAMAGED. FLAG POLE BENT OVER. POWER LINES DOWN, SOME AS A RESULT OF TREE LIMBS HITTING THEM AND SOME DUE TO WINDS ONLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 010007 SVRILX ILC025-010100- /O.NEW.KILX.SV.W.0116.050701T0007Z-050701T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR XENIA...OR ABOUT 7 MILES SOUTHWEST OF FLORA...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FLORA LOUISVILLE CLAY CITY SAILOR SPRINGS INGAHAM IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3885 8868 3861 8866 3862 8830 3884 8828 $$ SHIMON
3 follow-up statements
000 WWUS53 KILX 010020 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 719 PM CDT THU JUN 30 2005 ILC025-010100- /O.CON.KILX.SV.W.0116.000000T0000Z-050701T0100Z/ CLAY- 719 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CLAY COUNTY... AT 717 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FLORA...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... FLORA. LOUISVILLE. CLAY CITY. SAILOR SPRINGS. INGAHAM. AT 716 PM...QUARTER SIZED HAIL COVERING THE GROUND, WAS REPORTED IN XENIA, BY LAW ENFORCEMENT OFFICIALS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3885 8868 3861 8866 3862 8830 3884 8828 $$ SHIMON &
000 WWUS53 KILX 010033 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 732 PM CDT THU JUN 30 2005 ILC025-010100- /O.CON.KILX.SV.W.0116.000000T0000Z-050701T0100Z/ CLAY- 732 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CLAY COUNTY... AT 730 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FLORA...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CLAY CITY SAILOR SPRINGS. AT 729 PM...THE EMERGENCY MANAGER IN FLORA REPORTED ONE INCH HAIL AND 60 MPH WINDS ONE MILE SOUTH OF FLORA. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3874 8846 3863 8854 3862 8831 3880 8827 $$ &
000 WWUS53 KILX 010044 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 743 PM CDT THU JUN 30 2005 ILC025-010053- /O.CAN.KILX.SV.W.0116.000000T0000Z-050701T0100Z/ CLAY- 743 PM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS BEEN CANCELLED... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. THE STORM PRODUCED ONE INCH HAIL THAT COVERED THE GROUND IN XENIA, AND 1 MILE SOUTH OF FLORA. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3874 8846 3863 8854 3862 8831 3880 8827 $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU JUN 30 2005 .DISCUSSION... MODELS SEEMED TO INITIALIZE WELL...HOWEVER...GFS IS HAVING CONVECTIVE FEEDBACK PROBLEMS THIS EVENING. NAM APPEARS REASONABLE IN MOST AREAS EXCEPT IN DEWPOINTS. GFS HAS BETTER HANDLE ON DEWPOINTS AS NAM IS TOO HIGH BASED ON CURRENT CONDITIONS. SO WILL FOLLOW NAM IN THE SHORT TERM...EXCEPT FOR DEWPOINTS. IN THE LONG TERM...GFS CONTINUES TO HAVE FEEDBACK ISSUES WHILE THE EUROPEAN/CANADIAN AND DGEX ALL VERY SIMILAR. MAIN CONCERNS THIS FCST PACKAGE WILL BE CHANCES OF PCPN TONIGHT AND IN DAYS 4-6. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... A COUPLE OF OUTFLOW BOUNDARIES PUSHED THROUGH CNTRL IL THIS MORNING AND HAVE PUSHED AS FAR SOUTH AS SRN IL AND SRN MO. THIS IS WHERE CONVECTION HAS DEVELOPED AND BELIEVE MOST CONVECTION WILL BE IN THIS AREA TONIGHT. CONVECTION IN NW MISSOURI IS CONTINUING BUT DISSIPATES AS IT MOVES INTO DRIER...MORE STABLE AIR ACRS PORTIONS OF NERN MO AND CNTRL IL. DEWPOINTS AND TEMPS HAVE BOTH DROPPED OFF SEVERAL DEGREES SINCE THIS MORNING. CLOUD COVER IN WRN IL HAS ALSO KEPT INSTABILITY AT BAY...THOUGH LIS IN THE WEST ARE AT -4. BEST INSTABILITY REMAIN IN THE EAST AND SOUTHEAST WHERE DEWPOINTS ARE HIGHER AND LIS ARE -7 TO -9. WILL KEEP SLIGHT CHANCE IN THE NORTH AND WEST...JUST IN CASE...BUT BELIEVE THEY WILL NOT SEE ANY PCPN TONIGHT. WILL ALSO KEEP CHC POPS FOR THE EAST AND SOUTHEAST WHERE WEAK BOUNDARY AND SLIGHTLY HIGHER DEWPOINTS ARE. THEN WILL GO DRY OVER MOST OF THE AREA AFTER MIDNIGHT AND HAVE CHANCE IN THE SOUTHEAST ONLY. REMAINDER OF SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS INTO THE AREA. SO WILL SEE MOSTLY SUNNY SKIES FOR MOST DAYS AND DRIER DEWPOINTS. UPPER LEVEL FLOW WILL ALSO BECOME MORE ZONAL IN NATURE TOWARD THE WEEKEND. LONG TERM...MONDAY THROUGH THURSDAY... ZONAL FLOW WILL BECOME THE DOMINATE FLOW FOR MOST OF THE EXTENDED PERIOD. THIS WILL ALLOW A FRONTAL SYSTEM TO MOVE QUICKLY THROUGH THE AREA MONDAY. THIS SYSTEM WILL STALL ACRS SRN IL MONDAY NIGHT AND THEN LIFT BACK NORTH AS A WARM FRONT ON TUE. THE EXTENDED MODELS DEVELOP A SFC LOW ALONG THIS FRONT TUE NIGHT IN THE PLAINS AND THEN BRING IT EAST ACRS THE AREA FOR WED. THEREFORE WILL HAVE CHC POPS FOR MONDAY THROUGH WED. I KNOW THIS IS A LOT CONSIDERING CWA IS A SVR TO MODERATE DROUGHT. HOWEVER...WITH A FRONTAL BOUNDARY AROUND THE WHOLE TIME AND WITH SFC HIGH PRSS IN THE EAST ALLOWING GULF TO BE WIDE OPEN...HAVE TO GO WITH SOME CHC OF POPS FOR THE PERIOD. REMAINDER OF THE EXTEND LOOKS DRY FOR NOW. HOWEVER...WITH SFC LOW IN IND ON THUR...MAY HAVE TO ADD POPS TO THE AREA LATER. TEMPS WILL REMAIN BELOW 90 FOR THE PERIOD AS CLOUDS AND PCPN ROLE THROUGH THE AREA MONDAY THROUGH WED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. AUTEN
Hazardous weather outlook, Jun 30, 11:07 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT THU JUN 30 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1107 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. A COLD FRONT IS FORECAST TO PUSH ACROSS THE STATE LATER TODAY AND INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. AS THE COLD FRONT SETTLES INTO THE STATE THIS AFTERNOON...THE CHANCES FOR MORE ORGANIZED SEVERE WEATHER WILL INCREASE. PRESENT INDICATIONS SUGGEST AREAS ALONG AND SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE WILL SEE STORMS REDEVELOP THIS AFTERNOON. UNLIKE THE LAST SEVERAL DAYS WHERE WIND FIELDS WERE VERY WEAK...THIS AFTERNOON AS THE FRONTAL SYSTEM MOVES INTO THE AREA...MID AND UPPER LEVEL WIND FIELDS WILL BE STRONGER. THIS COMBINED WITH EXTREME INSTABILITY ACROSS CENTRAL AND SOUTHEAST ILLINOIS...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE ALONG ANY RESIDUAL OUTFLOW BOUNDARIES. IN ADDITION... LOCALIZED VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL WILL ACCOMPANY THE STRONGER STORMS THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE THUNDERSTORMS WILL SLOWLY SHIFT SOUTH TOWARDS THE INTERSTATE 70 CORRIDOR LATE THIS AFTERNOON OR EVENING WITH THE THUNDERSTORM THREAT ENDING ACROSS EXTREME SOUTHEAST ILLINOIS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL APPROACH THE MIDWEST MONDAY NIGHT OR TUESDAY INCREASING THE CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...ROUGHLY FROM 2 PM THROUGH 10 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.